Alert archive / California / Wind Advisories in 2007
Wind Advisory 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Jan 9, 2007, 3:14 PM PST for Inyo County, California. It took effect at Jan 10, 2007, 1:00 PM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2007, 3:14 PM PST (23:14 UTC)
- In effect from
- Jan 10, 2007, 1:00 PM PST
- Expired
- Jan 11, 2007, 4:00 AM PST
- In force
- 15 hr
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 11.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2288 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 092314 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 314 PM PST TUE JAN 9 2007 CAZ519-101200- /O.UPG.KVEF.HW.A.0003.070110T2100Z-070111T1200Z/ /O.NEW.KVEF.WI.Y.0003.070110T2100Z-070111T1200Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 314 PM PST TUE JAN 9 2007 ...WIND ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 4 AM PST THURSDAY FOR THE EAST SLOPES OF THE SOUTHERN SIERRA... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM WEDNESDAY TO 4 AM PST THURSDAY FOR THE EAST SLOPES OF THE SOUTHERN SIERRA. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A COLD LOW PRESSURE SYSTEM DROPPING INTO THE PACIFIC NORTHWEST WILL BRING STRONG WEST WINDS OVER THE SOUTHERN SIERRA WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. GUSTS UP TO 60 MPH CAN BE EXPECTED ON THE EAST SLOPES DOWN TO 5000 FEET. WIND GUSTS TO 90 MPH OR HIGHER WILL OCCUR OVER THE SIERRA CREST. IT APPEARS UNLIKELY THAT STRONG DOWNSLOPE WINDS WILL REACH THE OWENS VALLEY FLOOR. HOWEVER... IT IS POSSIBE THAT WINDS COULD FUNNEL DOWN EAST-WEST CANYONS AND MOTORISTS ALONG 395 SHOULD BE ALERT FOR THE POSSIBILITY OF LOCALIZED STRONG CROSS WINDS WEDNESDAY NIGHT. $$ JGA
5 follow-up statements
000 WWUS75 KVEF 101138 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 338 AM PST WED JAN 10 2007 CAZ519-102000- /O.CON.KVEF.WI.Y.0003.070110T2100Z-070111T1200Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 338 AM PST WED JAN 10 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST THURSDAY. A COLD LOW PRESSURE SYSTEM DROPPING INTO THE PACIFIC NORTHWEST WILL BRING STRONG WEST WINDS OVER THE SOUTHERN SIERRA THIS AFTERNOON AND TONIGHT. GUSTS UP TO 60 MPH CAN BE EXPECTED ON THE EAST SLOPES DOWN TO 5000 FEET...WHILE GUSTS TO 90 MPH OR HIGHER WILL OCCUR OVER THE SIERRA CREST. IT APPEARS UNLIKELY THAT STRONG DOWNSLOPE WINDS WILL REACH THE OWENS VALLEY FLOOR. HOWEVER...IT IS POSSIBLE THAT WINDS COULD FUNNEL DOWN EAST-WEST CANYONS...AND DRIVERS ON HIGHWAY 395 SHOULD BE ALERT FOR THE POSSIBILITY OF LOCALLY STRONG CROSS WINDS TONIGHT. $$ MORGAN
000 WWUS75 KVEF 101924 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1124 AM PST WED JAN 10 2007 CAZ519-110400- /O.CON.KVEF.WI.Y.0003.070110T2100Z-070111T1200Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 1124 AM PST WED JAN 10 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. A COLD LOW PRESSURE SYSTEM DROPPING INTO THE PACIFIC NORTHWEST WILL BRING STRONG WEST WINDS OVER THE SOUTHERN SIERRA THIS AFTERNOON AND TONIGHT. GUSTS UP TO 60 MPH CAN BE EXPECTED ON THE EAST SLOPES DOWN TO 5000 FEET...WHILE GUSTS TO 90 MPH OR HIGHER WILL OCCUR ALONG THE SIERRA CREST. IT APPEARS UNLIKELY THAT STRONG DOWNSLOPE WINDS WILL REACH THE OWENS VALLEY FLOOR. HOWEVER...IT IS POSSIBLE THAT WINDS COULD FUNNEL DOWN EAST-WEST CANYONS...AND DRIVERS ON HIGHWAY 395 SHOULD BE ALERT FOR THE POSSIBILITY OF LOCALLY STRONG CROSS WINDS TONIGHT. $$
000 WWUS75 KVEF 102340 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 340 PM PST WED JAN 10 2007 CAZ519-110745- /O.CON.KVEF.WI.Y.0003.000000T0000Z-070111T1200Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 340 PM PST WED JAN 10 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. A COLD LOW PRESSURE SYSTEM DROPPING SOUTH INTO NORTHERN CALIFORNIA WILL BRING STRONG WEST WINDS OVER THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA THROUGH TONIGHT. GUSTS UP TO 60 MPH CAN BE EXPECTED ON THE EAST SLOPES DOWN TO 5000 FEET...WHILE GUSTS TO 90 MPH OR HIGHER WILL OCCUR ALONG THE SIERRA CREST. IT APPEARS UNLIKELY THAT STRONG DOWNSLOPE WINDS WILL REACH THE OWENS VALLEY FLOOR. HOWEVER...IT IS POSSIBLE THAT WINDS COULD FUNNEL DOWN EAST- WEST CANYONS...AND DRIVERS ON HIGHWAY 395 SHOULD BE ALERT FOR THE POSSIBILITY OF LOCALLY STRONG CROSS WINDS TONIGHT. $$
000 WWUS75 KVEF 110717 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1117 PM PST WED JAN 10 2007 CAZ519-111200- /O.CON.KVEF.WI.Y.0003.000000T0000Z-070111T1200Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 1117 PM PST WED JAN 10 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... A COLD LOW PRESSURE SYSTEM DROPPING SOUTH THROUGH THE PACIFIC NORTHWEST WILL CONTINUE TO BRING STRONG WEST WINDS TO THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA OVERNIGHT. GUSTS UP TO 60 MPH CAN BE EXPECTED ON THE EAST SLOPES DOWN TO 5000 FEET...WHILE GUSTS TO 90 MPH OR HIGHER WILL OCCUR ALONG THE SIERRA CREST. IT APPEARS UNLIKELY THAT STRONG DOWNSLOPE WINDS WILL REACH THE OWENS VALLEY FLOOR. HOWEVER...IT IS POSSIBLE THAT WINDS COULD FUNNEL DOWN EAST- WEST CANYONS...AND DRIVERS ON HIGHWAY 395 SHOULD BE ALERT FOR THE POSSIBILITY OF LOCALLY STRONG CROSS WINDS TONIGHT. $$
000 WWUS75 KVEF 111131 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 331 AM PST THU JAN 11 2007 CAZ519-111245- /O.EXP.KVEF.WI.Y.0003.000000T0000Z-070111T1200Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 331 AM PST THU JAN 11 2007 ...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. WINDS HAVE DECREASED EARLY THIS MORNING...SO THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE ON SCHEDULE. $$ MORGAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jan 9, 9:40 AM PST, 5 hours 34 minutes earlier.
Area forecast discussion, Jan 9, 9:40 AM PST, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 940 AM PST TUE JAN 9 2007 .SYNOPSIS...AN AREA OF HIGH PRESSURE WILL HOLD OVER THE REGION TODAY...THEN GIVE WAY TO A COLD ARCTIC LOW PRESSURE SYSTEM THAT WILL DROP INTO THE REGION THE LATTER HALF OF THE WEEK. THIS STORM WILL BRING BLUSTERY WINTER WEATHER...ALONG WITH ABNORMALLY COLD TEMPERATURES GOING INTO THE WEEKEND. && .UPDATE...SHORT TERM FORECAST TRENDS LOOK FINE AND NO UPDATE IS PLANNED. THE 12Z NAM AND GFS ARE IN GOOD AGREEMENT WITH THE 00Z ECMWF AND ALL REMAIN FAIRLY CONSISTENT AT DRIVING THE COLD LOW CENTER DOWN TO THE CENTRAL NEVADA/UTAH BORDER BY FRIDAY AFTERNOON. THE 12Z GUIDANCE IS INDICATING STRONG SOUTHWEST WINDS THURSDAY AFTERNOON OVER THE SOUTHERN HALF OF THE REGION AND WILL INCREASE SPEEDS FOR THE AFTERNOON PACKAGE. REST OF FORECAST LOOKS ON TRACK AND CONFIDENCE IS INCREASING FOR LOWER TEMPS BY FRIDAY NIGHT. MOS GUIDANCE IS PROBABLY A LITTLE TOO HIGH ON TEMPS WITH THIS COLD STORM. && .PREV DISCUSSION...256 AM PST TUE JAN 9 2007... .SHORT TERM...SATELLITE SHOWS CLEAR SKIES AREAWIDE EXCEPT FOR SOME CIRRUS OVER THE FAR SOUTHERN ZONES ASSOCIATED WITH A WEAK IMPULSE OVER THE BAJA PENINSULA. ANOTHER...STRONGER IMPULSE IS SEEN IN SATELLITE IMAGERY NEAR 21N 129W. THE GFS HAS PICKED UP ON THIS FEATURE AND BRINGS IT NEAR ENSENADA WEDNESDAY AFTERNOON. THIS WILL AFFECT THE TRACK OF THE COLD ARCTIC LOW...WHICH IS EXPECTED TO BE NEAR THE WASHINGTON/BRITISH COLUMBIA BORDER AT THE SAME TIME. AS THE SOUTHERN STREAM SYSTEM SLOWLY EJECTS OUT...THE NORTHERN STREAM SYSTEM WILL BE FORCED TO GO FARTHER WEST THAN ORIGINALLY THOUGHT. THIS LEADS TO TWO SIGNIFICANT CHANGES. ONE...THE CENTER OF THE LOW IS NOW EXPECTED TO BE OVER NORTH CENTRAL NEVADA BY THURSDAY NIGHT RATHER THAN UTAH...EVENTUALLY GIVING SOUTHERN NEVADA THE BRUNT OF THE COLD AIRMASS RATHER THAN A GLANCING BLOW. TWO...THE SOUTHERN STREAM SYSTEM WILL BRING UP SOME MOISTURE WHICH THE NORTHERN STREAM SYSTEM MAY PULL INTO ITS EASTERN SIDE...HELPING TO INCREASE PRECIP CHANCES AND AMOUNTS. THIS MAY LEAD TO ADVISORY LEVEL SNOWS FOR LINCOLN COUNTY THURSDAY EVENING...BUT WAY TOO EARLY TO MAKE THAT CALL FOR SURE. STRONG WINDS OVER THE SIERRAS TOMORROW AFTERNOON AND EVENING ARE A BETTER BET...AND ISSUED A HIGH WIND WATCH. LATEST NMM RUN SUGGESTS SOME CHANCE FOR DOWNSLOPE WINDS REACHING ABOUT THE MIDSLOPE LEVEL...BUT STILL NOT SHOWING MUCH SURFACING IN THE OWENS VALLEY. WILL NEED TO KEEP AN EYE ON THIS POSSIBILITY. .LONG TERM...COLD ARCTIC AIRMASS TO SET UP OVER THE GREAT BASIN FRIDAY AND SATURDAY BEFORE SHIFTING EAST SUNDAY. EXPECT TEMPERATURES TO RUN ABOUT 10-15 DEGREES BELOW AVERAGE AND SOME LOCATIONS COULD SEE THEIR COLDEST TEMPERATURES IN YEARS. LIMITED MOISTURE WITH THIS SYSTEM AND MAINLY CONFINED TO THE VICINITY OF THE LOW. HOWEVER...ANY SHOWERS THAT DO FALL WILL LIKELY BE SNOW...BUT ANY ACCUMULATIONS WILL REMAIN IN THE HIGHER ELEVATIONS. A SLIGHT WARMING TREND FORECAST FOR SUNDAY AS THE LOW SHIFTS EAST BUT TEMPERATURES ARE STILL EXPECTED TO REMAIN BELOW NORMAL. GFS IS SHOWING A SECOND SHORTWAVE TO DROP SOUTH AND BRING A REINFORCING SHOT OF COLDER AIR MONDAY ALONG WITH A SLIGHT CHANCE OF SNOW SHOWERS OVER THE EASTERN CWA. TEMPERATURES WILL REMAIN AROUND 10 DEGREES BELOW NORMAL INTO EARLY NEXT WEEK. && .AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...KVGT...KDRA...KBIH...KDAG...KEED FOR DETAILS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...HIGH WIND WATCH ZONE 519 1 PM WED - 4 AM THU. MORGAN/GORELOW HTTP://WEATHER.GOV/LASVEGAS
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 2:05 AM PST | High Wind Watch | VEF | Inyo | 13 hr |
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.